Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 12, 2018, 9:46 PM CST for 8 counties in Texas. It took effect at Dec 13, 2018, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2018, 9:46 PM CST (03:46 UTC)
- In effect from
- Dec 13, 2018, 12:00 PM CST
- Expired
- Dec 14, 2018, 4:15 AM CST
- In force
- 16 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629 WWUS74 KBRO 130346 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 946 PM CST Wed Dec 12 2018 ...Windy Conditions Expected Thursday Afternoon and Evening Across Deep South Texas... .A strong cold frontal boundary will push through Deep South Texas during the day Thursday. Behind the frontal boundary, pressure gradient will tighten as a surface high pressure spreads gradually eastward from the Rockies and into the High Plains. TXZ248>257-351-353-131200- /O.NEW.KBRO.WI.Y.0011.181213T1800Z-181214T0200Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 946 PM CST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CST THURSDAY... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from noon to 8 PM CST Thursday. * TIMING...Winds will begin to increase behind the frontal boundary by early Thursday afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Frye
5 follow-up statements
764 WWUS74 KBRO 131055 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 455 AM CST Thu Dec 13 2018 ...Windy Conditions Expected This Afternoon and Evening Across Deep South Texas... .A strong cold front will surge through deep south Texas during the day. Behind the frontal boundary, the pressure gradient will tighten as a surface high pressure spreads gradually eastward from the Rockies and into the High Plains. TXZ248-249-252-131900- /O.NEW.KBRO.HW.W.0001.181213T1900Z-181214T0000Z/ /O.NEW.KBRO.WI.Y.0012.181214T0000Z-181214T0200Z/ /O.EXT.KBRO.WI.Y.0011.181213T1800Z-181213T1900Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 455 AM CST Thu Dec 13 2018 ...WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 1 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING... The National Weather Service in Brownsville has issued a High Wind Warning, which is in effect from 1 PM this afternoon to 6 PM CST this evening. A Wind Advisory is in effect from NOON to 1 PM. This Wind Advisory is in effect from 6 PM to 8 PM CST this evening. * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 35 to 40 miles per hour can be expected with frequent gusts in excess of 50 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ256-257-351-131900- /O.EXT.KBRO.WI.Y.0011.181213T1800Z-181214T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 455 AM CST Thu Dec 13 2018 ...WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through late tonight. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>255-353-131900- /O.CON.KBRO.WI.Y.0011.181213T1800Z-181214T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 455 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
219 WWUS74 KBRO 131835 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1235 PM CST Thu Dec 13 2018 ...Windy Conditions Expected This Afternoon and Evening Across Deep South Texas... .A strong cold front will surge through deep south Texas later this afternoon. Behind the front, strong northwest winds will race across south Texas. Winds will remain gusty through sunset, except for areas along the immediate coast near the Laguna Madre and South Padre Island. Gusty winds are likely to return during the morning Friday. TXZ248-249-252-140200- /O.CON.KBRO.HW.W.0001.181213T1900Z-181214T0000Z/ /O.CON.KBRO.WI.Y.0011.000000T0000Z-181213T1900Z/ /O.CON.KBRO.WI.Y.0012.181214T0000Z-181214T0200Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 1235 PM CST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 35 to 40 miles per hour can be expected with occasional gusts in excess of 50 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ256-257-351-140245- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1235 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY for areas along the immediate Gulf Coast... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through late tonight. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>255-353-140200- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 1235 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
488 WWUS74 KBRO 140009 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 609 PM CST Thu Dec 13 2018 ...Windy Conditions Expected This Evening And Overnight Across Portions of Deep South Texas... .A strong cold front has pushed through the region this evening. Behind the front, strong northwest winds have developed across south Texas. Winds will remain gusty through early evening, except for areas along the immediate coast near the Laguna Madre and South Padre Island. Gusty winds are likely to return during the morning Friday. TXZ248-249-252-140200- /O.EXP.KBRO.HW.W.0001.000000T0000Z-181214T0000Z/ /O.CON.KBRO.WI.Y.0012.000000T0000Z-181214T0200Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 609 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... * TIMING...Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with occasional gusts in excess of 40 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ256-257-351-140815- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 609 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...Winds will remain gusty through the overnight and into Friday morning. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 40 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>255-353-140200- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 609 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Frye
888 WWUS74 KBRO 140203 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 803 PM CST Thu Dec 13 2018 ...Windy Conditions Expected Overnight Across The Coastal Portions of Deep South Texas... .A strong cold front has pushed through the region this evening. Behind the front, strong northwest winds have developed across south Texas. Winds will remain gusty through early evening, except for areas along the immediate coast near the Laguna Madre and South Padre Island. Gusty winds are likely to return during the morning Friday. TXZ250-251-253>255-353-140315- /O.EXP.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 803 PM CST Thu Dec 13 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Winds have mostly decreased below Wind Advisory thresholds across inland Deep South Texas, therefore the wind advisory will expire. Although the Wind Advisory will expire, isolated wind gusts up to 40 miles per hour will still be possible overnight. $$ TXZ248-249-252-140315- /O.EXP.KBRO.WI.Y.0012.000000T0000Z-181214T0200Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 803 PM CST Thu Dec 13 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Winds have mostly decreased below Wind Advisory thresholds across inland Deep South Texas, therefore the wind advisory will expire. Although the Wind Advisory will expire, isolated wind gusts up to 40 miles per hour will still be possible. $$ TXZ256-257-351-141200- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 803 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...Winds will remain gusty through the overnight and into Friday morning. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 40 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Frye
378 WWUS74 KBRO 141015 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 415 AM CST Fri Dec 14 2018 ...Another Round of Strong Winds Today... .Model guidance and observations of winds in the lowest 3000 feet of the atmosphere suggest that strong winds will develop at the surface and affect all of Deep South Texas and the Rio Grande Valley today. As a result, another Wind Advisory has been posted from mid-morning today until around sunset this evening. TXZ256-257-351-141800- /O.CAN.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/ /O.NEW.KBRO.WI.Y.0013.181214T1500Z-181215T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 415 AM CST Fri Dec 14 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 9 AM this morning to 6 PM CST this evening. * TIMING...9 AM CST to 6 PM CST today. * WINDS...Generally Northwest at 25 to 35 miles per hour with frequent gusts up to 40 miles per hour. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ248>255-353-141800- /O.NEW.KBRO.WI.Y.0013.181214T1500Z-181215T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 415 AM CST Fri Dec 14 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 9 AM this morning to 6 PM CST this evening. * TIMING...9 AM CST to 6 PM CST today. * WINDS...Generally Northwest at 25 to 35 miles per hour with frequent gusts up to 40 miles per hour. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 6:08 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 12, 6:08 PM CST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
608 PM CST Wed Dec 12 2018
...00z Aviation Update...
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Mostly VFR conditions expected through this TAF cycle.
The primary concerns will be a cold frontal boundary (and the
timing of the front) as well as very strong northerly winds
behind the front Thursday afternoon. As of now the front looks to
move through the lower valley around 18z give or take. Can't rule
out some shower activity tonight through Thursday morning,
especially the coastal terminals. Once the front passes, dry air
will filter into the region clearing the skies. Behind the front, winds
will increase with some gusts approaching 35 knots at times.
&&
.PREV DISCUSSION... /issued 242 PM CST Wed Dec 12 2018/
SHORT TERM (Tonight through Thursday Night): A strong cold front
will push into Texas late tonight. Meanwhile, a shortwave trough
will move across north Mexico and approach the coast, sparking a
few showers and maybe a rumble of thunder in the process.
Overnight low temperatures will range from the upper 50s west to
the mid 60s near the coast. A second, sharper mid-level trough
over the southern Plains will lie above the approaching surface
cold front. Modified mP air will move out of the Pacific Northwest
behind the surface front. Precip chances on Thursday behind the
front will be less than tonight with the first short wave trough,
since most of the energy farther north will pivot toward east
Texas, but the tight gradient between east Texas low pressure and
incoming high pressure will support strong, dry winds locally
Thursday afternoon. High temperatures will make it into the 70s
across the region Thursday morning, maybe even to near 80. The
cold front should move through deep south Texas from late morning
to early afternoon, setting the stage for a significant wind event
by Thursday afternoon. Northwest winds will be strong, and will
likely reach wind advisory criteria for most inland locations.
Relative humidity values will quickly fall in the wake of the
strong Thursday front. The combination of very low relative
humidity and strong N-NW low level winds will support erratic fire
behavior, including enhanced growth and spread potential Thursday
afternoon. A red flag warning is in effect Thursday for all deep
south Texas. Thursday night weather will be cooler and clearer
with low temperatures in the 40s with a few wind chill values
dipping into the upper 30s, though northwest winds will diminish a
bit from the post-front peak values.
LONG TERM (Friday through Wednesday): With the H5 trough being
forecast farther south than yesterday, confidence remains high for
a second day of strong northwest winds and crisp humidity values
across the region. The speed of the trough also decreased, which
should keep gusty winds continuing through the entire day Friday.
H9 to H8 winds continue from the NW at 50 to 60 knots, with
humidity values below 20 percent through the lower parcel. This
will help allow some wind energy to mix to the surface, with
surface winds speeds again reaching 20 to 25 knots with frequent
gusts above 35 knots. A Fire Weather Watch has been posted for
Friday as well, with critical conditions through the day. Winds
decouple after sunset, allowing surface winds to relax. Some
breezes may continue through some of the overnight hours before
the main core of the surface ridge finally arrives. Clear skies
and CAA will allow temps to drop to around 40 Friday night, with
recovery only into the 60s for the day Saturday. Clear skies
continue into Monday as the high remains in control across
southeast Texas. Temperatures will slowly moderate into the
middle of next week, but lack of significant onshore flow will
keep temperatures in the 60 to around 70 each day next week.
MARINE:
Through Thursday night: Fresh south winds will build seas tonight
and Thursday morning. Wave heights will build to 5 to 7 feet and a
small craft advisory has been posted for tonight offshore, being
augmented by an advisory nearshore on Thursday. Then a very strong
cold front will move through the area Thursday afternoon, producing
gale force winds and strong gusts, with high seas, across the lower
Texas coast marine areas through at least Thursday night.
Friday through Monday: Strong northwest flow will be ongoing
Friday, with Gale warnings continuing through the day. Winds will
remain sustained 30 to 35 knots across the Gulf waters through
sunset, before gradual decreases Friday night. The northwest
direction of the winds will keep the nearshore swells only 6 to 8
feet, with swells beyond 20nm reaching 12 to 14 feet at times.
High pressure moves into the Gulf Friday night, allowing winds
and seas to decrease. By sunrise Saturday, seas should already be
down to 5 feet and still decreasing, with winds decreasing below
15 knots. Most of the weekend remains more tranquil with winds 5
to 10 knots and seas continuing to relax. By early next week,
Winds will be light onshore, with seas 2 feet or less.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM to 8 PM CST Thursday for TXZ248>257-
351-353.
Fire Weather Watch from Friday morning through Friday afternoon
for TXZ248>257-351-353.
GM...Gale Warning from 2 PM Thursday to noon CST Friday for GMZ130-
132-135-150-155-170-175.
Small Craft Advisory until 2 PM CST Thursday for GMZ170-175.
Small Craft Advisory from 6 AM to 2 PM CST Thursday for GMZ150-
155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation Update...Frye-55Hazardous weather outlook, Dec 12, 5:15 PM CST, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 515 PM CST Wed Dec 12 2018 TXZ248>257-351-353-132315- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 515 PM CST Wed Dec 12 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy conditions expected Thursday and Friday with some gusts approaching 45 mile per hour at times. Wind Advisories will likely be needed. With low relative humidity values and strong gusty winds, an enhanced fire weather threat is expected Thursday and Friday. An elevated threat of rip currents is expected through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-132315- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 515 PM CST Wed Dec 12 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Winds and seas will gradually build overnight out ahead of an approaching cold frontal boundary. Small Craft Advisory conditions cannot be ruled out by early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front will push through the region on Thursday allowing for very hazardous marine conditions to develop with Gale Conditions expected late Thursday. Seas will dramatically build, especially offshore where wave heights may approach 25 feet at times late Thursday and Friday. A gradual improvement is expected during the day Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Frye
In the hours before
Special weather statement, Dec 12, 4:00 PM CST, 5 hours 46 minutes before
Special Weather Statement National Weather Service Brownsville TX 400 PM CST Wed Dec 12 2018 TXZ248>257-351-353-130800- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 400 PM CST Wed Dec 12 2018 ...Windy Conditions Expected Thursday and Friday Across All of Deep South Texas... A strong cold frontal boundary will push through Deep South Texas during the day Thursday. As the front slides through the region, expect northerly winds to increase. Winds will reach 30 to 35 miles per hour with frequent gusts up to 45 mile per hour likely. Winds of this magnitude may topple trash cans, patio furniture, and toss outdoor holiday decorations. As always during high wind events, caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. In addition to the high wind threat, low humidity values will increase the fire weather potential. Outdoor burning of any kind is strongly discouraged. Frye/LF
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:44 AM CST | Special Weather Statement | BRO | Willacy | 61 min |
| Dec 13, 4:55 AM CST | High Wind Warning | BRO | Jim Hogg, Starr, Zapata | 13 hr |
| Dec 13, 4:55 AM CST | Wind Advisory | BRO | Jim Hogg, Starr, Zapata | 15 hr |
| Dec 13, 12:26 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.